MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4004C0830
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/30/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2016-00127, 3005168196-2016-00129, 3005168196-2016-00130.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the inferior mesenteric artery using penumbra coil 400 coils (pc400 coils) and penumbra coil detachment handles (handles).During the procedure, the physician successfully deployed and detached three pc400 coils into the aneurysmatic sac.A fourth pc400 coil (lot # f43753) was then deployed into the patient; however, the physician was unable to detach the coil using the handle (lot # f42954) even after manually pulling back on the pc400 coil pusher assembly.The pc400 coil was removed from the patient and a fifth pc400 coil (lot # f63337) was deployed.However, the physician was unable to detach this fifth coil using a new handle (lot # f62622) and removed the coil from the patient.The procedure was completed using another manufacturer's coils.It was reported that the patient's anatomy was tortuous.There was a tight corner of about 150 degrees at the beginning of the superior mesenteric artery through another manufacturer's microcatheter and after that, there was a long and tortuous path through the riolano circulation to the aneurysmatic sac in the inferior mesenteric artery.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up #01 mfr report:3005168196-2016-00128.This report is associated with mfr report numbers: 3005168196-2016-00127.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5414136
Report Number3005168196-2016-00128
Device Sequence Number508444
Product Code HCG
UDI-Device Identifier00814548010939
UDI-Public00814548010939
Combination Product (Y/N)Y
Initial Reporter CountryIT
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Followup
Report Date (Section B) 01/07/2016
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/31/2023
Device Catalogue Number4004C0830
Device Lot NumberF63337
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date02/05/2016
Supplement Report FDA Received Date12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Date Report Sent to FDA01/01/2005